Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 141, NWS Shreveport, LA

April 11, 2000Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 4:06 PM CDT for Harrison County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 4:06 PM CDT (21:06 UTC)
Expired
Apr 11, 2000, 4:45 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harrison County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:30 PM CDTThunderstorm Wind 55 MMarshall, TXMeasured at fire department.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KSHV 112108
SVRSHV
TXC203-112145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN TEXAS

* UNTIL 445 PM CDT

* AT 406 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF
  HALLSVILLE...OR ABOUT 9 MILES SOUTHWEST OF MARSHALL...MOVING
  NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN 
DIAMETER AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN 
OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN TEXAS
UNTIL 430 PM CDT.

LAT...LON 3241 9467 3240 9411 3265 9410 3270 9465

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 11, 3:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE APR 11 2000

CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH
LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS
AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING
FARTHER WEST NORTH OF TYR.

UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE
NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES
INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER
LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT
EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL
TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT
AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE
TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS
MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND
INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON
AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT
INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT
SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND
MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE
IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE
REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR
TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST
PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH.
HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD
BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY
OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN
EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF
BOUNDARY AND FRONT.

SHV 60/69/57/70  7655 MLU 59/67/55/68 6655
TXK 55/63/53/67  8654 TYR 59/67/55/68 8755
LFK 61/74/57/72  6665

.SHV...NONE.

09

In the hours before

Special weather statement, Apr 11, 10:15 AM CDT, 5 hours 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT TUE APR 11 2000

AS THE DAY PROGRESSES...A COLD FRONT WILL DROP ITS WAY SOUTH OF THE
RED RIVER AND INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE ACROSS NORTHEAST TEXAS WILL BECOME VERY UNSTABLE THIS
AFTERNOON AHEAD OF THIS COLD FRONT. THE FRONT WILL COMBINE WITH
AN AREA OF UPWARD VERTICAL MOTION...IN THE MID LEVELS OF THE
ATMOSPHERE...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS THE I20 CORRIDOR
OF NORTHEAST TEXAS INTO WESTERN SECTIONS OF NORTHWEST LOUISIANA.
ANY STORMS THAT DEVELOP WITH HAVE THE POSSIBILITY TO PRODUCE LARGE
HAIL AND DAMAGING WIND GUSTS ALONG WITH VERY HEAVY RAINFALL.

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO
OPERATORS...AND STORM SPOTTERS COULD BE NEEDED LATE THIS AFTERNOON
INTO TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:00 PM CDTSevere Thunderstorm WarningSHVRusk45 min
Apr 11, 6:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Shelby58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.